Alert archive / Utah / Red Flag Warnings in 2008
Red Flag Warning 3, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Apr 18, 2008, 4:02 AM MDT. It took effect at Apr 18, 2008, 1:00 PM MDT. It was in force for 56 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2008, 4:02 AM MDT (10:02 UTC)
- In effect from
- Apr 18, 2008, 1:00 PM MDT
- Expired
- Apr 20, 2008, 9:00 PM MDT
- In force
- 56 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 181002 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 402 AM MDT FRI APR 18 2008 UTZ439-440-181800- /O.NEW.KSLC.FW.W.0003.080418T1900Z-080419T0300Z/ /O.CON.KSLC.FW.A.0001.080419T1800Z-080420T0300Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- 402 AM MDT FRI APR 18 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 439 AND 440 BELOW 6500 FT... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 439 AND 440 BELOW 6500 FT... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR EXTREME SOUTHWEST AND SOUTH CENTRAL UTAH. THIS INCLUDES FIRE WEATHER ZONES 439 AND 440 BELOW 6500 FT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. SOUTHWEST WINDS WILL STRENGTHEN TODAY AHEAD OF AN APPROACHING STORM SYSTEM. WINDS OVER EXTREME SOUTHWEST UTAH ARE EXPECTED TO INCREASE TO 15 TO 20 MPH WITH GUSTS OF 30 TO 35 MPH BY LATE THIS AFTERNOON...WHILE WINDS ACROSS SOUTH CENTRAL UTAH ARE EXPECTED TO REACH 10 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH. IN ADDITION TO THE WINDS...RELATIVE HUMIDITIES WILL BE LESS THAN 15 PERCENT THROUGH THE AFTERNOON AND EARLY EVENING HOURS...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. BY SATURDAY AFTERNOON...WINDS OF 15 TO 25 MPH WITH GUSTS OVER 35 MPH SHOULD BECOME WIDESPREAD OVER SOUTHERN UTAH. COMBINED WITH ALREADY CRITICALLY LOW RELATIVE HUMIDITY VALUES...THIS SHOULD AGAIN PRODUCE AREAS OF CRITICAL FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
8 follow-up statements
000 WWUS85 KSLC 181805 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1204 PM MDT FRI APR 18 2008 UTZ439-440-190300- /O.UPG.KSLC.FW.A.0001.080419T1800Z-080420T0300Z/ /O.EXT.KSLC.FW.W.0003.080418T1900Z-080420T0300Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- 1204 PM MDT FRI APR 18 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 439 AND 440 BELOW 6500 FEET... THE RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY IS NOW IN EFFECT UNTIL 9 PM MDT SATURDAY FOR FIRE WEATHER ZONES 439 AND 440 BELOW 6500 FEET. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS WILL CONTINUE TO STRENGTHEN TODAY AHEAD OF AN APPROACHING STORM SYSTEM. WINDS OVER EXTREME SOUTHWEST UTAH ARE EXPECTED TO INCREASE TO 15 TO 20 MPH WITH GUSTS OF 30 TO 35 MPH BY LATE THIS AFTERNOON...WHILE WINDS ACROSS SOUTH CENTRAL UTAH ARE EXPECTED TO REACH 10 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH. IN ADDITION TO THE WINDS...RELATIVE HUMIDITIES WILL BE LESS THAN 15 PERCENT THROUGH THE AFTERNOON AND EARLY EVENING HOURS...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. WINDS WILL DIMINISH THIS EVENING AS RELATIVE HUMIDITIES CLIMB ABOVE 15 PERCENT. HOWEVER...BY SATURDAY AFTERNOON...WINDS OF 15 TO 25 MPH WITH GUSTS OVER 35 MPH WILL BECOME WIDESPREAD OVER SOUTHERN UTAH AS THE STORM SYSTEM MOVES CLOSER TO THE AREA. RELATIVE HUMIDITY VALUES WILL DROP BELOW CRITICAL VALUES ONCE AGAIN...RESULTING IN AREAS OF SEVERE FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 190257 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 857 PM MDT FRI APR 18 2008 UTZ439-440-191100- /O.CON.KSLC.FW.W.0003.000000T0000Z-080420T0300Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- 857 PM MDT FRI APR 18 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SATURDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SATURDAY. SOUTHWEST WINDS WILL CONTINUE TO STRENGTHEN TOMORROW MORNING AHEAD OF AN APPROACHING STORM SYSTEM. WINDS OVER EXTREME SOUTHWEST UTAH ARE EXPECTED TO INCREASE TO 20 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH BY LATE MORNING IN TO THE AFTERNOON...WHILE WINDS ACROSS SOUTH CENTRAL UTAH ARE EXPECTED TO REACH 15 TO 25 MPH WITH GUSTS OF 25 TO 35 MPH. IN ADDITION TO THE WINDS...RELATIVE HUMIDITIES WILL BE LESS THAN 15 PERCENT THROUGH THE AFTERNOON AND EARLY EVENING HOURS...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. WINDS WILL DIMINISH LATE TOMORROW NIGHT AND RELATIVE HUMIDITIES ARE EXPECTED TO CLIMB ABOVE 15 PERCENT. THE COLD FRONT WILL STILL BE NORTH OF THE AREA OF UTAH WITH CRITICALLY DRY FUELS SUNDAY MORNING AND THE SITUATION MAY WARRANT ANOTHER RED FLAG WARNING AT THAT TIME. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 190935 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 334 AM MDT SAT APR 19 2008 UTZ439-440-192100- /O.CON.KSLC.FW.W.0003.000000T0000Z-080420T0300Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- 334 AM MDT SAT APR 19 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 439 AND 440... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR EXTREME SOUTHWEST AND SOUTH CENTRAL UTAH. THIS INCLUDES FIRE WEATHER ZONES 439 AND 440. SOUTHWEST WINDS WILL CONTINUE TO STRENGTHEN THIS MORNING AHEAD OF AN APPROACHING STORM SYSTEM. WINDS OVER EXTREME SOUTHWEST UTAH ARE EXPECTED TO INCREASE TO 20 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH BY LATE MORNING AND INTO THE AFTERNOON...WHILE WINDS ACROSS SOUTH CENTRAL UTAH ARE EXPECTED TO REACH 15 TO 25 MPH WITH GUSTS OF 25 TO 35 MPH. IN ADDITION TO THE WINDS...RELATIVE HUMIDITIES WILL BE LESS THAN 15 PERCENT THROUGH THE AFTERNOON AND EARLY EVENING HOURS...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. WINDS WILL DIMINISH LATE TONIGHT AND RELATIVE HUMIDITIES ARE EXPECTED TO CLIMB ABOVE 15 PERCENT. HOWEVER...A DRY COLD FRONT WILL PUSH ACROSS SOUTHERN UTAH SUNDAY AFTERNOON...KEEPING STRONG WESTERLY WINDS OVER THE AREA...SO THERE IS A POSSIBILITY THAT THE WARNING MAY BE EXTENDED THROUGH SUNDAY. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 192102 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 302 PM MDT SAT APR 19 2008 UTZ439-440-200300- /O.EXT.KSLC.FW.W.0003.000000T0000Z-080421T0300Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- 302 PM MDT SAT APR 19 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR UTAH FIRE WEATHER ZONES 439 AND 440 BELOW 6500 FEET... THE RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY IS NOW IN EFFECT UNTIL 9 PM MDT SUNDAY FOR UTAH FIRE WEATHER ZONES 439 AND 440 BELOW 6500 FEET. SOUTH TO SOUTHWEST WINDS HAVE STRENGTHENED TODAY AHEAD OF AN APPROACHING COLD FRONT. WINDS OF 20 TO 25 MPH WITH GUSTS OF 35 TO 45 MPH HAVE BEEN OBSERVED OVER EXTREME SOUTHWEST UTAH AND SOUTH CENTRAL UTAH AND WILL CONTINUE INTO THE EVENING HOURS. IN ADDITION TO THE WINDS...RELATIVE HUMIDITY VALUES BELOW 15 PERCENT WILL PERSIST INTO THE EVENING HOURS...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. WINDS WILL DIMINISH LATE TONIGHT AS RELATIVE HUMIDITIES CLIMB ABOVE 15 PERCENT. HOWEVER...THE FRONT WILL NOT PASS THROUGH EXTREME SOUTHERN UTAH UNTIL SUNDAY AFTERNOON...SO SOUTHWEST WINDS WILL PICK UP ONCE BY TOMORROW AFTERNOON AS RELATIVE HUMIDITIES FALL BELOW 15 PERCENT...PRODUCING SEVERE FIRE WEATHER CONDITIONS ONCE AGAIN. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 200251 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 851 PM MDT SAT APR 19 2008 UTZ439-440-201115- /O.CON.KSLC.FW.W.0003.000000T0000Z-080421T0300Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- 851 PM MDT SAT APR 19 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY. SOUTH TO SOUTHWEST WINDS WILL CONTINUE TONIGHT AND TOMORROW OVER SOUTHWEST UTAH AHEAD OF AN APPROACHING COLD FRONT. WINDS OVERNIGHT TONIGHT WILL DECREASE SOMEWHAT ALTHOUGH RELATIVE HUMIDITY WILL REMAIN LOW. WINDS OF 20 TO 25 MPH WITH GUSTS OF 35 TO 45 MPH WILL REDEVELOP AGAIN TOMORROW MORNING OVER EXTREME SOUTHWEST UTAH AND WILL CONTINUE INTO THE AFTERNOON HOURS UNTIL THE COLD FRONT MOVES THROUGH THE AREA. WEST TO NORTHWEST WINDS WILL REMAIN STRONG INTO THE EVENING HOURS. IN ADDITION TO THE WINDS...RELATIVE HUMIDITY VALUES WILL REMAIN BELOW 15 PERCENT...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. RELATIVE HUMIDITY WILL BEGIN TO RISE TOMORROW EVENING AND RED FLAG CONDITIONS ARE EXPECTED TO DIMINISH. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 200953 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 353 AM MDT SUN APR 20 2008 UTZ439-440-202100- /O.CON.KSLC.FW.W.0003.000000T0000Z-080421T0300Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- 353 AM MDT SUN APR 20 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 439 AND 440... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR EXTREME SOUTHWEST AND SOUTH CENTRAL UTAH. THIS INCLUDES FIRE WEATHER ZONES 439 AND 440. SOUTHWEST WINDS WILL INCREASE AGAIN LATER THIS MORNING ACROSS EXTREME SOUTHERN UTAH AND SHIFT TO WESTERLY DURING THE AFTERNOON AS A DRY COLD FRONT PUSHES ACROSS THE AREA. WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS 30 TO 40 MPH CAN BE EXPECTED ACROSS THE WARNED AREA. IN ADDITION TO THE WINDS...AFTERNOON RELATIVE HUMIDITIES WILL REMAIN BELOW 15 PERCENT. THE COMBINATION OF STRONG WINDS AND LOW HUMIDITY WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 202052 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 252 PM MDT SUN APR 20 2008 UTZ439-440-210300- /O.CON.KSLC.FW.W.0003.000000T0000Z-080421T0300Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- 252 PM MDT SUN APR 20 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 439 AND 440 BELOW 6500 FEET... A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR UTAH FIRE WEATHER ZONES 439 AND 440 BELOW 6500 FEET. WEST TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS OF 30 TO 40 MPH HAVE BEEN OBSERVED THIS AFTERNOON OVER EXTREME SOUTHWEST AND SOUTH CENTRAL UTAH. ADDITIONALLY...RELATIVE HUMIDITY VALUES BELOW 15 PERCENT ARE COMMON ACROSS THE WARNED AREA. THESE INGREDIENTS ARE COMBINING TO CAUSE AREAS OF SEVERE FIRE WEATHER CONDITIONS. WINDS WILL WEAKEN THIS EVENING AS A DRY COLD FRONT MOVES PAST THE WARNED AREA. THOUGH A DRY AIRMASS WILL REMAIN OVER THE AREA TOMORROW...WINDS SHOULD WEAKEN ENOUGH THAT ADDITIONAL FIRE WEATHER HEADLINES WILL NOT BE NEEDED TOMORROW. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 210311 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 911 PM MDT SUN APR 20 2008 UTZ439-440-210415- /O.EXP.KSLC.FW.W.0003.000000T0000Z-080421T0300Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- 911 PM MDT SUN APR 20 2008 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 439 AND 440 BELOW 6500 FEET... THE RED FLAG WARNING THAT WAS IN EFFECT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 439 AND 440 BELOW 6500 FEET WAS ALLOWED TO EXPIRE AT 9 PM MDT THIS EVENING. GUSTY WINDS HAVE DIMINISHED SUBSTANTIALLY ACROSS SOUTHERN UTAH THIS EVENING. IN ADDITION AS TEMPERATURES FALL THIS EVENING RELATIVE HUMIDITIES WILL RECOVER A BIT. THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. VERY LOW RELATIVE HUMIDITIES ARE EXPECTED ACROSS SOUTHERN UTAH AGAIN ON MONDAY. WHILE WINDS ARE NOT EXPECTED TO BE AS STRONG...BREEZY CONDITIONS ARE AGAIN EXPECTED IN THE AFTERNOON. THEREFORE CONDITIONS MAY APPROACH RED FLAG CRITERIA ACROSS ZONES 439 AND 440 ON MONDAY AFTERNOON. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Apr 17, 9:51 PM MDT, 6 hours 11 minutes earlier.
Area forecast discussion, Apr 17, 9:51 PM MDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
951 PM MDT THU APR 17 2008
.SYNOPSIS...HIGH PRESSURE OVER THE AREA WILL SHIFT EAST FRIDAY
ALLOWING A MILD SOUTHWEST FLOW TO DEVELOP. THE FLOW INCREASES
SATURDAY AHEAD OF A COLD PACIFIC STORM. THIS SYSTEM WILL MOVE INTO
THE REGION SATURDAY NIGHT AND CONTINUE TO IMPACT THE AREA INTO
EARLY NEXT WEEK.
&&
.DISCUSSION...A COOL DRY STABLE AIRMASS REMAINS IN PLACE OVER THE
FORECAST AREA UNDER HIGH PRESSURE SURFACE AND ALOFT. CLEAR SKIES
WILL ALLOW TEMPS TO CHILL DOWN AGAIN TONIGHT BUT THEY WILL
PROBABLY NOT DROP QUITE AS LOW AS THIS MORNING.
THE RIDGE ALOFT SHIFTS EAST FRIDAY AS THE NEXT PACIFIC TROF
STARTS TO DEEPEN ALONG THE WEST COAST AND A MILD SOUTHWEST FLOW
ALOFT DEVELOPS THAT WILL SURFACE TOMORROW AFTERNOON IN MOST AREAS
SENDING TEMPS UP 10 TO 15 DEGREES FROM TODAY.
THIS NEXT TROF THEN STARTS TO SHIFT INLAND SATURDAY AND THE SWLY
FLOW ALOFT INCREASES ACROSS THE FORECAST AREA. THIS SHOULD COMBINE
WITH THE TIGHTENING SURFACE GRADIENT ACROSS THE STATE AND BRING
GUSTY WINDS TO MOST LOCATIONS SAT AFTERNOON. THE WINDS AND DRY
AIRMASS WILL CREATE EXTREME FIRE WEATHER CONDITIONS OVER SOUTHERN
UT WHERE FUELS ARE DRY AND A WATCH HAS BEEN ISSUED. SEE THE FIRE
WEATHER SECTION BELOW.
WINDS COULD BE SUFFICIENTLY STRONG ENOUGH TO WARRANT AN ADVISORY
FOR THE WEST AND SOUTH AS WELL.
QUICK LOOK AT LATEST NAM IMPLIES PRE-FRONTAL CONVECTION WILL
DEVELOP OVER NRN UT SAT AFTN/EVE AND THIS SENDS A SURFACE TROF
THRU THE AREA. MAIN COLD PUSH HOLDS OFF TIL CLOSER TO 12Z BUT IT
DOES STILL SURGE IN AFTER THAT. MODEL QPF IS LIMITED AND SPOTTY
SUN AND SUN NIGHT BUT IT WAS FOR THE TUE SYSTEM TOO...AND THE
RESULT SHOWED THAT STRONG ENOUGH DYNAMICS WILL OVERCOME MOISTURE
DEFICIENCIES. SO HI CHANCE POPS FOR SUN IN GRIDS LOOK GOOD...AND
MAY EVEN STILL BE TOO LOW.
FOR NOW...TWEAKED SKY GRIDS FOR TONIGHT DOWN FROM 15 OR SO TO 0 AS
NO CLOUDS EXPECTED BUT NO SIGNIFICANT CHANGES NEEDED IN THE
SHORT TERM AND NO OTHER UPDATES PLANNED.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL THIS EVENING AT THE SLC
TERMINAL UNDER CLEAR SKIES. SOUTHEASTERLY WINDS WILL CONTINUE
THROUGHOUT THE NIGHT.
&&
.FIRE WEATHER...LOCAL RED FLAG CONDITIONS ARE EXPECTED OVER FAR
SOUTHERN UTAH FRIDAY AS THE FLOW ALOFT STRENGTHENS AND SHIFTS TO THE
SOUTHWEST. WINDS ARE EXPECTED TO INCREASE FURTHER ON SATURDAY
AHEAD OF AN APPROACHING COLD FRONT...RESULTING IN MORE WIDESPREAD
CRITICAL FIRE WEATHER CONDITIONS OVER THE SOUTH. A FIRE WEATHER
WATCH REMAINS IN EFFECT FOR SATURDAY AFTERNOON AND EVENING FOR
THE FIRE WEATHER ZONES IN SOUTHWESTERN UTAH.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FIRE WEATHER WATCH FROM NOON SATURDAY TO 9 PM SATURDAY FOR
UTZ019-UTZ020.
WY...NONE.
&&
WILENSKY/KRUSE
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Apr 17, 4:53 PM MDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 453 PM MDT THU APR 17 2008 UTZ001>016-019>021-517-518-WYZ021-181100- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 453 PM MDT THU APR 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND FAR SOUTHWEST WYOMING. .DAY ONE...TONIGHT A CLEAR COOL NIGHT IS EXPECTED ACROSS THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WARMING TREND WILL CONTINUE FRIDAY AND SATURDAY. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED NEAR THE IDAHO BORDER FRIDAY INCREASING IN COVERAGE SATURDAY. A COLD FRONT WILL SWEEP INTO NORTHERN PORTIONS OF THE AREA SATURDAY NIGHT THEN STALL ACROSS SOUTHERN UTAH ON SUNDAY. STRONG WINDS ARE EXPECTED TO DEVELOP ACROSS SOUTHERN UTAH AHEAD OF THIS FRONT SATURDAY AFTERNOON. THESE WINDS WILL CREATE SEVERE FIRE WEATHER CONDITIONS AND COULD IMPACT TRAVEL AS WELL. WINDS WILL BE STRONG AGAIN OVER MUCH OF THE AREA ON SUNDAY WITH HAZARDOUS FIRE WEATHER CONDITIONS POSSIBLE AGAIN OVER THE FAR SOUTH. A MUCH COLDER AIRMASS WILL SPREAD ACROSS THE NORTHERN OUTLOOK AREA SUNDAY WITH THE POTENTIAL FOR SIGNIFICANT MOUNTAIN SNOWFALL AND FREEZING TEMPERATURES IN THE VALLEYS. COOL UNSETTLED WEATHER IS EXPECTED TO CONTINUE OVER THE NORTH THROUGH MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Red Flag Warnings in Utah, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.